Covariant Gaussian approximation. III. U(1) Higgs model

Baruch Rosenstein*, A. Kovner

*Corresponding author for this work

Research output: Contribution to journalArticle

6 Scopus citations

Abstract

The covariant Gaussian approximation is applied to the U(1) Higgs model. It is shown that the Ward identities are satisfied in this approximation. There is no consistent renormalization with both the kinetic term and bare scalar self-coupling b positive. The theory is trivial in the same sense as the pure 4 theory with a positive b. There exists however a consistent renormalization with a positive b and negative kinetic term. We find in this theory that the Higgs phenomenon does not occur and the photon remains massless.

Original languageEnglish
Pages (from-to)515-522
Number of pages8
JournalPhysical Review D
Volume40
Issue number2
DOIs
StatePublished - 1 Jan 1989

Fingerprint Dive into the research topics of 'Covariant Gaussian approximation. III. U(1) Higgs model'. Together they form a unique fingerprint.

  • Cite this